Taxol Sucks, Not having good day.

Options
hward2007
hward2007 Member Posts: 62
edited March 2014 in Breast Cancer #1
This will be short, just got my 5th round of taxol yesterday went out during chemo woke up this morning 4am pool of sweat, lots of pain today, thanks for finding out the difference, I have a friend that is getting ready to do Taxotere and she is scarded to death, she just came off or finished I should say her last round of A/C this monday, Im doing 12rounds 12wks Taxol, she is geting the 4 rounds not sure about weeks of Taxotere. She get comes to this site alot also so I am sure she will see this..(Hey Girl text me when you feel better!), Well anyway what's up with the purple nail beds anyone know?
The Nut Heather

Comments

  • lfly
    lfly Member Posts: 50
    Options
    I didn't receive Taxol so i don't know anything about it. I'm sorry for your pain. I do know about the dark nail beds. Had it in my finger and toe nails. My old oncologist said i shouldn't have gotten them but they always told me my side effects either weren't real or when they were visible like this one he said he didn't know why.

    Some chemo will play all kinds of havoc with your blood perfusion and nervous system. I ended up with minimal feeling in my hands and feet. Neuropathy! It took a year after last chemo for my nails to clear up. The nails also got very thick.

    Today the nails are fine and the neuropathy has improved. Yes, it was worth it. I survived and can raise my youngest child.

    Hang tough we are here for you. Hugs and prayers for you.
    lorie
  • seof
    seof Member Posts: 819 Member
    Options
    I was on Taxol and Herceptin for 24 weeks. I am not sure which side effects were just for Taxol, I think some are common to both. I did not have dark nail beds, but some of the toenails developed blisters underneath, then became thick and partially loose...looked like fungus. I had some tingling in fingers and toes, not numbness. I had some mild nausea, but took the meds doc. prescribed, and was OK. Kept working full time, just took naps in the afternoons. You can go to chemocare.com to look up specific drugs and their potential side effects. I think what you are experiencing is within the normal range for Taxol, but there is a wide variety.

    Many weeks ago someone posted something to the effect that the chemo is like a fire, burning away the impurities, leaving the pure silver and gold of a healthy body. Maybe that mental picture can help you and your friend cope.

    Take care, hope it's better soon. seof
  • Unknown
    Options
    I love your title. Doesn't it feel good to say it. It sure does suck. I pretty well passed out during my 6 hour taxol treatments from the benadryl that they give with it. No loss, as snoozing in a chemo chair is about the best way to deal with it. Your night sweats may be menopausal.
    But as much as this all sucks, it also goes away. In my case, it has been away for about two months now. So are my toenails, BTW. But I have bright red polish on my skin where the toenails used to be, and a lot better outlook. Hang in there, sweetie. Maybe you should make a point to write a good complaint every week to us untill one day, you will find yourself writing "It's over!" We will listen to the oh-so-true complaints and celebrate with you big time when it is behind you. love, Joyce
  • Unknown
    Options
    Wow--that was one long sentence:0) I'm sorry the Taxol is so yucky for you. It was not so bad for me. I heard it can effect your nails-even make them fall out, but I never had a problem. Check with doc for sure.
  • mmontero38
    mmontero38 Member Posts: 1,510
    Options
    Hi Heather:
    I wasn't on Taxol but had 8 rounds of adriamycin/cytoxan and my nail beds also turned purplish both on my fingers and toes. It did go away after being off the chemo for 2 months. It will get better and pretty soon it will be over. Just keep venting here with us, that's what friends are for. Love ya, Lili
  • Skybuf
    Skybuf Member Posts: 143
    Options
    Hi there, I had Taxol, it's a 'dirty word' now with me, it left me with bad feet, neuropathy. Tingling and numbness, sore and burning, and the Oncol said it's permanent for 'me'...everyones different, I don't find too many people that got the dose I did nor are they suffering the way I am. It's been 2 yrs now and still walking funny. BUT having said that, Taxol does get those nasty hidden ca cells and destroyes them, I told my Dr, 'nothing' could live thru that stuff...so we take it and are blessed to have it offered I recon...but SOME days....:)
  • jamiesue1
    jamiesue1 Member Posts: 21
    Options
    taxol
    I just finished chemo yesterday. Hooray!! I had Taxol also. You're right, it sucks. I get like a restless leg syndrome at night so I usually don't sleep for a couple days. Lot's of body aches and nauteous. Hope it all works out for you.
  • CR1954
    CR1954 Member Posts: 1,390 Member
    Options
    Just a question...
    Do they always give Benadryl when getting Taxol? I will have two chemos with Taxol & am wondering....

    Thanks in advance for any info.

    CR
  • Joycelouise
    Joycelouise Member Posts: 482
    Options
    CR1954 said:

    Just a question...
    Do they always give Benadryl when getting Taxol? I will have two chemos with Taxol & am wondering....

    Thanks in advance for any info.

    CR

    They gave me benadryl with
    They gave me benadryl with my four taxols to help with avoiding a reaction. I loved the benadryl because it put me to sleep. There is precious little else to do during a six hour infusion in the chemo room. Pass the blanket and wake me when it is over! Good luck to you. love, JOyce
  • NorcalJ
    NorcalJ Member Posts: 187
    Options
    CR1954 said:

    Just a question...
    Do they always give Benadryl when getting Taxol? I will have two chemos with Taxol & am wondering....

    Thanks in advance for any info.

    CR

    Benadryl
    I got Benadryl with the first Taxol, and it made me jumpy enough to run a very fast race. I asked them to omit it the next times. No problem because I also got Decadron and Zantac to help my body not fight the chemo and to decrease side effects.
    Benadryl is diphenhydramine---it's the PM in TYlenol PM and is mild enough to help you sleep without worrying about addiction, or hangover. If it doesn't bother you, go for it. there's not much to do during infusions anyway---you might as well sleep!

    I have one more Taxol, then I'm chemo free!!!
    Good luck with your infusions, hope they go quickly and easily.
  • phoenixrising
    phoenixrising Member Posts: 1,508
    Options
    NorcalJ said:

    Benadryl
    I got Benadryl with the first Taxol, and it made me jumpy enough to run a very fast race. I asked them to omit it the next times. No problem because I also got Decadron and Zantac to help my body not fight the chemo and to decrease side effects.
    Benadryl is diphenhydramine---it's the PM in TYlenol PM and is mild enough to help you sleep without worrying about addiction, or hangover. If it doesn't bother you, go for it. there's not much to do during infusions anyway---you might as well sleep!

    I have one more Taxol, then I'm chemo free!!!
    Good luck with your infusions, hope they go quickly and easily.

    decadron
    They gave us decradon the day before, the day of and the day after Taxol. You know it's the solvent in Taxol that we have an allergic rx too. Abraxane is the better "taxane" with fewer side effects and no worries about allergic rx. They gave us benedryl for any further rx's.
    I woke with my face beet red like it was sunburned. 3 days later my bones felt like they were on fire. Hope the stuff worked!